Texas, 2006

Hail in Texas, May 14, 2006

May 14, 2006 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 14, 2:36 AM CST, 2 hours 9 minutes earlier.

Area forecast discussion, May 14, 2:36 AM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
336 AM CDT SUN MAY 14 2006

.DISCUSSION...
NW FLOW ALOFT PATTERN WILL CONTINUE FOR THE NEXT SEVERAL DAYS.
STORMS SLIGHTLY ELEVATED IN NATURE...HAIL BEING THE MAIN THREAT.
THESE STORMS DIMINISHING SLIGHTY AS THEY MOVE SOUTHWARD TOWARDS LA.
ASSOCIATED FRONT WILL MAKE IT AROUND I-20 CORRIDOR THIS AFTERNOON...
WILL EXPECT SOME REFIRING. WILL GO WITH HIGH END CAHNCE THIS AFEERNOON..
AS UPPER DIVERCENGE LOOKS SLIGHTLY MORE IMTERESSIVE THAN WAS THE
CASE THIS MORNING. 50 PLUS KNOT JETS THROUGH MOST OF THE WEEK WILL
KEEP TEMPS ON COOL SIDE AS UPPER TROF OVER OHIO VALLEY DIGS BACK
INTO OUR AREA. ATTEMPTED TO MATCH UP CHANCE OF STORMS WITH PASSAGE
OF FRONTAL BOUNDARY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  80  56  75  52 /  40  10  10  10
MLU  80  53  75  51 /  40  10  10  10
DEQ  80  48  72  46 /  20   0  10  10
TXK  81  54  73  52 /  20   0  10  10
ELD  80  51  74  49 /  20  10  10  10
TYR  79  58  75  51 /  40  10  10  10
GGG  80  56  76  52 /  40  10  10  10
LFK  80  58  77  53 /  50  20  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

VII
Hazardous weather outlook, May 13, 11:00 AM CST, 17 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SAT MAY 13 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-141100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT SAT MAY 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
EVENING...ACROSS SOUTHWEST ARKANSAS AND ADJACENT AREAS OF NORTHEAST
TEXAS AND SOUTHEAST OKLAHOMA...ALONG AND AHEAD OF AN APPROACHING
COLD FRONT.  THESE THUNDERSTORMS ARE THEN EXPECTED TO GRADUALLY
SHIFT SOUTH AND SOUTHEAST...AHEAD OF THE FRONT...THROUGH MUCH OF THE
REGION DURING THE OVERNIGHT HOURS.  THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS THE ENTIRE AREA TONIGHT...WITH LARGE HAIL AND
DAMAGING WINDS BEING THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

A CLUSTER OF THUNDERSTORMS IS EXPECTED TO BE ONGOING ACROSS THE AREA
SUNDAY MORNING...MAINLY SOUTH OF INTERSTATE 20.  SOME OF THESE
THUNDERSTORMS COULD BE STRONG TO SEVERE.  A SLOW MOVING COLD FRONT
WILL SLOWLY PUSH SOUTH ACROSS EAST TEXAS AND NORTH LOUISIANA ON
SUNDAY.  THUNDERSTORMS...COULD REDEVELOP NEAR THE COLD FRONT ON
SUNDAY...BEFORE IT FINALLY EXITS THE AREA BY SUNDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS WILL LIKELY BE NEEDED TONIGHT THROUGH SUNDAY MORNING.

22

In the hours before

Local storm report, May 14, 1:29 AM CST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
229 AM CDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     HAIL             LINDALE                 32.51N 95.41W
05/14/2006  E1.75 INCH       SMITH              TX   BROADCAST MEDIA

&&

24
Local storm report, May 14, 3:08 AM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
408 AM CDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 AM     DOWNBURST        3 W TEXARKANA           33.45N 94.07W
05/14/2006                   BOWIE              TX   BROADCAST MEDIA

            HAIL COVERED THE GROUND

&&

24
Local storm report, May 14, 3:08 AM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
408 AM CDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 AM     HAIL         3 W TEXARKANA           33.45N 94.07W
05/14/2006  E 1.00 INCH          BOWIE           TX   BROADCAST MEDIA

            HAIL COVERED THE GROUND

&&

24
Local storm report, May 14, 3:39 AM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
439 AM CDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 AM     HAIL             5 SW EL DORADO          33.17N 92.72W
05/14/2006  E0.88 INCH       UNION              AR   TRAINED SPOTTER

            OCCURED IN PARKERS CHAPEL

&&

24
Local storm report, May 14, 3:50 AM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
450 AM CDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 AM     HAIL             23 NW FARMERVILLE       33.01N 92.68W
05/14/2006  E1.00 INCH       UNION              LA   LAW ENFORCEMENT

&&

24
Local storm report, May 14, 3:53 AM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
453 AM CDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 AM     HAIL             PLAIN DEALING           32.91N 93.70W
05/14/2006  E1.00 INCH       BOSSIER            LA   LAW ENFORCEMENT

&&

24

The radar

The Shreveport radar (KSHV), 156 km away, was scanning. The volume nearest the first event began at 10:45 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Wood

When
May 14, 4:45 AM CST
Where
Wood County, Mineola
Measured
0.75 in hail
Reported by
STORM CHASER
Coordinates
32.667, -95.483

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507307.